Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 357, NWS Paducah, KY

August 23, 2011Bollinger County, Stoddard County, Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Aug 23, 2011, 5:07 PM CDT for Bollinger County, Stoddard County, Wayne County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2011, 5:07 PM CDT (22:07 UTC)
Expired
Aug 23, 2011, 5:45 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bollinger County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4250 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:41 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 23, 1:41 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT TUE AUG 23 2011

.DISCUSSION...
DESPITE UPSTREAM CONVECTION...PRECIPITATION CHANCES LOOK SCANT
NEXT 24 HOURS. THIS WILL BE DUE TO THE STEERING FLOW OF THE UPPER
ENERGY DRIVING THE CONVECTION PASSING WELL NORTH AND EAST OF THE
FA. STILL...THERE WILL BE ENOUGH REFLECTION DOWN HERE TO SUPPORT
A SLIGHT CHANCE MENTION THROUGH TONIGHT/TOMORROW.

TOMORROW NIGHT...WE SEE THE PARENT UPPER VORTEX CARVE ITS TROF
ACROSS THE GREAT LAKES...AND IN SO DOING...IT DRIVES A COLD FRONT
INTO/ACROSS THE MID MISSISSIPPI AND LOWER OHIO RIVER VALLEY. THAT
WILL SPIKE POPS ASSOCIATED WITH THE FRONT AND ITS PASSAGE WED
NIGHT. SEE SWODY2 NEW SLGT RISK. POPS MAY LINGER INTO EARLY
THURSDAY IN OUR SOUTHEAST...UNTIL THE FRONT CAN FULLY PASS.

SURFACE HIGH MIGRATES ACROSS THE UPPER MS RIVER VALLEY IN THE WAKE
OF THE FRONTS PASSAGE AND PREDOMINATES THRU THE REMAINDER OF THE
WEEK FOR A DRY FORECAST. THIS HIGH AND THE TELECONNECTED MID LEVEL
RIDGING ATOP IT LOOKS TO HOLD THRU THE WEEKEND AS WELL...AS THE
TROPICAL SYSTEM WORKS UP THE EAST COAST AND A FRONT STALLS TO THE
NORTH AND WEST AS IT BUMPS INTO THE RIDGE AND ALL BUT
DISINTEGRATES. THAT'LL HOLD THE DRY WEATHER TIL MONDAY...WHEN THE
TROPICAL LOW IS WELL INTO THE NORTHEAST U.S...THUS FREEING UP THE
STEERING NWLYS TO DRIVE ANOTHER FRONT/WITH ITS ATTENDANT PCPN
CHANCES INTO THE AREA FOR A MONDAY PASSAGE.

&&

.AVIATION...
ALTHOUGH CONVECTION OVER NORTHERN ILLINOIS IS WEAKENING...STILL
EXPECT SCATTERED THUNDERSTORMS TO BE AROUND THE I-64 CORRIDOR THIS
AFTERNOON. OTHER SCATTERED STORMS WILL BE IN SOUTHEAST MISSOURI.
COULD NOT TIME THE CONVECTION INTO TAF SITES SO WENT WITH CB.
STORMS SHOULD DISSIPATE THIS EVENING AND MAY BE SOME LIFR FOG AT
KCGI EARLY IN THE MORNING. CHANCES OF CONVECTION INCREASE AFTER
10Z/11Z AT BOTH KEVV AND KOWB FOR A 3 HOUR PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 23, 10:44 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1044 AM CDT TUE AUG 23 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241545-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1044 AM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER MUCH OF
THE AREA. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THE
MAIN HAZARD WILL BE DAMAGING WINDS. THE HIGHEST CONCENTRATION OF
STORMS IS EXPECTED OVER SOUTHEAST MISSOURI AND NEAR THE I-64 CORRIDOR.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT MAINLY
OVER THE INTERSTATE 64 CORRIDOR AND EVANSVILLE TRI STATE AREA
AFTER MIDNIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS MAY LINGER INTO WEDNESDAY MORNING...MAINLY
OVER SOUTHEAST MISSOURI AND ALONG THE OHIO RIVER. SEVERE STORMS
ARE NOT EXPECTED WEDNESDAY MORNING.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A
COLD FRONT TO OUR NORTH WEDNESDAY AFTERNOON...AND MOVE SOUTHEAST
THROUGH THE FOUR STATE REGION WEDNESDAY NIGHT. THE BEST CHANCES
WILL BE OVER THE EVANSVILLE TRI STATE REGION WEDNESDAY EVENING. A
FEW SEVERE STORMS CANNOT BE RULED OUT IN THIS AREA...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERNS.

HEAT INDEX VALUES WEDNESDAY AFTERNOON WILL TOP OUT FROM 100 TO
104 OVER MUCH OF THE REGION. THE GREATEST VALUES ARE EXPECTED OVER
SOUTHEAST MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN ISOLATED LOCATIONS...MAINLY
OVER SOUTHEAST MISSOURI AND NEAR THE I-64 CORRIDOR THIS AFTERNOON
AND EVENING.

PS/DRS

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.